Alert archive / Colorado / Frost Advisories in 2015
Frost Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at May 11, 2015, 8:57 PM MDT for 5 counties in Colorado. It took effect at May 12, 2015, 12:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 8:57 PM MDT (02:57 UTC)
- In effect from
- May 12, 2015, 12:00 AM MDT
- Expired
- May 12, 2015, 4:22 AM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS75 KBOU 120257 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 857 PM MDT MON MAY 11 2015 COZ042>044-048-050-051-121100- /O.NEW.KBOU.FR.Y.0002.150512T0600Z-150512T1400Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...MERINO... STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 857 PM MDT MON MAY 11 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY. * TEMPERATURE...31 TO 35 DEGREES. * IMPACTS...FROST SENSITIVE PLANTS SHOULD BE KEPT OR MOVED INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BARJENBRUCH
1 follow-up statement
843 WWUS75 KBOU 121022 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 422 AM MDT TUE MAY 12 2015 COZ042>044-048-050-051-121130- /O.CAN.KBOU.FR.Y.0002.000000T0000Z-150512T1400Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...MERINO... STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 422 AM MDT TUE MAY 12 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE MID 30S AND SHOULD WILL CONTINUE TO RISE THIS MORNING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 11, 2:26 PM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, May 11, 2:26 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 226 PM MDT MON MAY 11 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 146 PM MDT MON MAY 11 2015 AN UPPER LEVEL RIDGE WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT. ON TUESDAY...SOUTHWEST FLOW WILL PREVAIL BEHIND THE RIDGE AS AN UPPER LEVEL TROUGH MOVES ALONG THE WEST COAST. IT WILL BE COOL TONIGHT AGAIN WITH LOWS IN THE 30S. EXPECT MOST LOCATIONS TO REMAIN ABOVE FREEZING...SO WILL NOT ISSUE A FROST ADVISORY TONIGHT. FOR TUESDAY...AIRMASS WILL WARM WITH MOST LOCATIONS CLIMBING TO NEAR NORMAL...AROUND 70 DEGREES. MOISTURE WILL INCREASE ACROSS THE AREA TOMORROW. THIS COMBINED WITH CAPES UP TO 1000 J/KG WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE MOUNTAINS. SOME OF THESE WILL MOVE ONTO THE FRONT RANGE DURING THE LATE AFTERNOON HOURS. LOW LEVELS WILL REMAIN SOMEWHAT DRY...SO EXPECT RAINFALL TO BE ON THE LIGHT SIDE. GUSTY WINDS WILL ALSO BE POSSIBLE FROM THE SHOWERS AND THUNDERSTORMS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 146 PM MDT MON MAY 11 2015 COMPUTER PROBLEMS WIPED OUT PREVIOUS DISCUSSION SO THIS WILL BE SHORT. A COUPLE OF WAVES WILL CROSS THE CENTRAL ROCKIES DURING THE PERIOD BRINGING ENHANCED PRECIPITATION CHANCES ON WEDNESDAY AND AGAIN ON SATURDAY. OTHERWISE DIURNAL CONVECTIVE ACTIVITY SHOULD BE THE GENERAL RULE. AT THIS POINT IT DOES NOT APPEAR THAT ANY MAJOR PRECIPITATION AMOUNTS THAT COULD EXACERBATE ONGOING FLOODING CONCERNS ARE LIKELY DURING THE PERIOD. && .AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON) ISSUED AT 146 PM MDT MON MAY 11 2015 VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY AFTERNOON. EASTERLY WINDS WILL CONTINUE THROUGH 00Z AND THEN TURN SOUTHEAST DURING THE EVENING HOURS AND THEN SOUTHERLY AFTER 06Z...MIDNIGHT. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY. THERE WILL BE SLIGHT CHANCE FOR THUNDERSTORMS AFTER 21Z ON TUESDAY. && .HYDROLOGY... ISSUED AT 146 PM MDT MON MAY 11 2015 THE SOUTH PLATTE RIVER AND CACHE LA POUDRE IN THE GREELEY AREA ARE CRESTING OR JUST CRESTED. THESE FLOOD WATERS WILL CONTINUE TO MOVE DOWN STREAM INTO MORGAN...FAR NORTHWEST WASHINGTON...LOGAN AND SEDGWICK COUNTIES THROUGH THE WEEK. FLOWS ARE EXPECTED TO BE LESS THAN THE 2013 FLOOD...BUT WITH THE HEAVIER RAINS FURTHER EAST THIS TIME THE FLOWS MAY WIND UP BEING MORE COMPARABLE WITH THAT EVENT FROM STERLING EASTWARD. REISSUED THE AREAL FLOOD WARNING THROUGH 1 PM TUESDAY. SEVERAL COUNTY ROADS AND LOW WATER CROSSINGS ARE UNDER WATER IN EASTERN WELD...MORGAN AND WESTERN LOGAN COUNTIES. NO ADDITIONAL RAINFALL IS EXPECTED THROUGH TUESDAY MORNING. ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE HIGHER TERRAIN TUESDAY AFTERNOON. ANY RAINFALL IS EXPECTED TO BE LIGHT. THERE WILL BE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. LOCALLY UP TO AN INCH OF RAIN WILL BE POSSIBLE WITH THESE STORMS OVER THE PLAINS. DRY CONDITIONS WILL RETURN ON THURSDAY TO THE NORTHEAST PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MEIER LONG TERM...ET AVIATION...MEIER HYDROLOGY...MEIER
Hazardous weather outlook, May 11, 10:57 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1057 AM MDT MON MAY 11 2015 COZ030>051-121700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE TO SPREAD DOWN THE SOUTH PLATTE RIVER FROM EASTERN WELD COUNTY INTO MORGAN COUNTY TODAY INTO WASHINGTON AND LOGAN COUNTIES TONIGHT. SWOLLEN STREAMS ELSEWHERE WILL SLOWLY BE RECEDING TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WILL FEATURE A ROUND OF AFTERNOON SHOWERS AND THUNDER STORMS WITH NEAR NORMAL TEMPERATURES. A BETTER THREAT OF SHOWERS AND THUNDERSTORMS WILL EXIST ON WEDNESDAY AND WEDNESDAY NIGHT AS A WEAKENING WEATHER DISTURBANCE CROSSES THE AREA DURING THAT TIME FRAME. A RETURN TO NEAR NORMAL CONDITIONS WILL OCCUR ON THURSDAY AND FRIDAY FEATURING SOME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM WILL LIKELY IMPACT THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT INCREASING THE POSSIBILITY OF A MORE WIDESPREAD PRECIPITATION EVENT AT THAT TIME. SOME DRYING IS THEN EXPECTED ON SUNDAY. THE SOUTH PLATTE RIVER WILL CONTINUE RUNNING HIGH THROUGHOUT NORTHEAST COLORADO THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Colorado, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.